Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jun 2, 2009, 10:30 PM CDT. It took effect at Jun 3, 2009, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 10:30 PM CDT (03:30 UTC)
- In effect from
- Jun 3, 2009, 4:00 AM CDT
- Expired
- Jun 3, 2009, 8:42 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 030330 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1030 PM CDT TUE JUN 2 2009 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS OF TEXAS TONIGHT... .A STRONG LATE SEASON COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT...RESULTING IN STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS. THE STRONGEST WINDS WILL LIKELY IMPACT THE GUADALUPE PASS DURING THE EARLY MORNING HOURS. THE WINDS WILL SLOWLY BEGIN TO SUBSIDE A COUPLE OF HOURS AFTER SUNRISE WEDNESDAY. TXZ258-031130- /O.NEW.KMAF.HW.W.0029.090603T0900Z-090603T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 930 PM MDT TUE JUN 2 2009 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. SUSTAINED NORTHEAST WINDS OF 40 MPH WITH GUSTS NEAR 60 MPH WILL IMPACT THE GUADALUPE PASS LATE THIS EVENING THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS74 KMAF 030925 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 425 AM CDT WED JUN 3 2009 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS OF TEXAS THROUGH MID MORNING... .A STRONG LATE SEASON COLD FRONT MOVED THROUGH THE AREA LAST NIGHT... RESULTING IN STRONG WINDS THROUGH GUADALUPE PASS. THE WINDS WILL SLOWLY BEGIN TO SUBSIDE A COUPLE OF HOURS AFTER SUNRISE TODAY. TXZ258-031500- /O.CON.KMAF.HW.W.0029.000000T0000Z-090603T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 325 AM MDT WED JUN 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. SUSTAINED NORTHEAST WINDS OF 40 MPH WITH GUSTS NEAR 50 MPH WILL IMPACT THE GUADALUPE PASS THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 031342 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 842 AM CDT WED JUN 3 2009 TXZ258-031445- /O.CAN.KMAF.HW.W.0029.000000T0000Z-090603T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 742 AM MDT WED JUN 3 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE HIGH WIND WARNING. STRONG WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE PASS THIS MORNING. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 2, 8:51 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 2, 8:51 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 851 PM CDT TUE JUN 2 2009 .UPDATE... QUICK UPDATE TO CANCEL TORNADO WATCH FOR THE WESTERN COUNTIES. && .DISCUSSION... A FEW STRONG SUPERCELLS DEVELOPED THIS AFTERNOON AND EVENING ALONG AN OUTFLOW BOUNDARY PRODUCED BY A COMPLEX OF STORMS LAST NIGHT FROM THE SOUTHERN TEXAS PANHANDLE THROUGH WESTERN OK. A NEW OUTFLOW BOUNDARY ASSOCIATED WITH THE COLD POOL FROM THE CONVECTION TODAY HAS NOW PASSED THROUGH MUCH OF THE PERMIAN BASIN...WITH SOME BLOWING DUST AND DECENT GUSTS NEAR 40 MPH BEHIND IT. THE TORNADO THREAT HAS DIMINISHED ACROSS MUCH OF THE AREA...ALTHOUGH A FEW STORMS MAY STILL BE CAPABLE OF PRODUCING SOME SMALL HAIL AND GUSTY WINDS ALONG THE OUTFLOW BOUNDARY OVER THE EAST CENTRAL CWA WHERE A SMALL AXIS OF INSTABILITY RESIDES. LATER THIS EVENING/EARLY MORNING...A COLD FRONT WILL MAKE ITS WAY THROUGH THE AREA. HOWEVER...THE BEST RAIN CHANCES WILL LIKELY REMAIN WELL EAST OF THE REGION. && .PREV DISCUSSION... /ISSUED 737 PM CDT TUE JUN 2 2009/ DISCUSSION... WE HAVE ISSUED A SPECIAL WEATHER STATEMENT TO ACCOUNT FOR THE OUTFLOW BOUNDARY MOVING SOUTH INTO THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO PLAINS. GUSTY NORTH WINDS AND REDUCED VISIBILITIES WILL ACCOMPANY THIS OUTFLOW BOUNDARY. SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... MUCH TO CONSIDER WITH THIS SET OF TAFS. IN THE SHORT TERM... CONVECTION CONTINUES ACROSS THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. FOR NOW...IT APPEARS MOST OF THE STORMS WILL NOT IMPACT ANY TAF SITES AND HAVE OPTED TO GO WITH VCTS AT KMAF ONLY. CONCERNS ALSO REMAIN FOR A BRIEF PERIOD OF MVFR VISIBILITIES IN BLOWING DUST BEHIND AN OUTFLOW BOUNDARY CURRENTLY MOVING THROUGH THE CENTRAL PERMIAN BASIN. WE HAVE BROUGHT VISIBILITIES DOWN TO 1 MILE IN BLDU ALONG WITH NORTHEAST WINDS OF 25G35KTS AT KMAF. TERMINALS TO OUR WEST AND SOUTH...KPEQ AND KINK...MAY NEED A TEMPO GROUP FOR BLDU...BUT EXPECT THIS BOUNDARY TO GRADUALLY WEAKEN GIVEN A LACK OF SIGNIFICANT CONVECTION TO OUR NORTH. THE OTHER ITEM OF CONCERN WILL BE MVFR TO IFR CIGS BEHIND THE COLD FRONT LATE TONIGHT INTO EARLY WEDNESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 81 63 89 / 50 10 10 10 CARLSBAD NM 61 87 60 93 / 10 10 20 10 DRYDEN TX 68 90 70 93 / 40 30 30 10 FORT STOCKTON TX 64 88 63 91 / 40 20 20 10 GUADALUPE PASS TX 61 89 57 92 / 10 10 20 10 HOBBS NM 60 85 63 92 / 10 10 20 10 MARFA TX 55 85 52 88 / 20 20 20 20 MIDLAND INTL AIRPORT TX 64 84 63 91 / 40 10 10 10 ODESSA TX 65 84 64 91 / 40 10 10 10 WINK TX 66 90 64 96 / 20 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/78
Hazardous weather outlook, Jun 2, 3:57 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 PM CDT TUE JUN 2 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-032100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 357 PM CDT TUE JUN 2 2009 /257 PM MDT TUE JUN 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...FROM THE DAVIS MOUNTAINS THROUGH THE STOCKTON PLATEAU AND LOWER TRANS PECOS. A CHANCE OF THUNDERSTORMS ALSO EXISTS THROUGH THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THUNDERSTORMS CHANCES WILL INCREASE TO LIKELY TONIGHT AND SHIFT TO THE NORTHEAST PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS ARE MAY BECOME SEVERE...SOME OF THE STRONGER STORMS WILL BE ACCOMPANIED BY HAIL AND HEAVY RAIN...WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTION OF THE AREA WEDNESDAY. THESE ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... 40 PERCENT CHANCE OF SPOTTER ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 2, 5:09 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 509 PM CDT TUE JUN 2 2009 TXZ048-022230- SCURRY- 509 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY. AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED ABOUT 15 MILES NORTH OF SNYDER...OR JUST EAST OF STATE HIGHWAY 208 NEAR THE SCURRY AND KENT COUNTY BORDER. THIS STORM IS MOVING NORTHEAST AT 15 MPH. OTHER THUNDERSTORMS WERE DEVELOPING ACROSS MUCH OF NORTHERN SCURRY COUNTY...GENERALLY ALONG AND NORTH OF U.S. HIGHWAY 180. THE ATMOSPHERE IS VERY UNSTABLE...AND THESE STORMS COULD BECOME SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING. PERSONS IN NORTHERN SCURRY COUNTY...INCLUDING THOSE NEAR THE COMMUNITIES OF FLUVANNA...DERMOTT AND SNYDER SHOULD MONITOR THE WEATHER SITUATION CLOSELY. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 2, 6:21 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT TUE JUN 2 2009 TXZ052-022345- HOWARD- 621 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN HOWARD COUNTY. A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED 5 MILES EAST OF FAIRVIEW AT 619 PM CDT...MOVING NORTHEAST AT 20 MPH. PEOPLE IN NORTHERN HOWARD COUNTY...INCLUDING THE CITY OF BIG SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. IN ADDITION TO GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WEST TEXAS.
Special weather statement, Jun 2, 6:59 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 659 PM CDT TUE JUN 2 2009 NMZ033-034-TXZ045-046-050-051-059>062-067>069-030400- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN 658 PM CDT TUE JUN 2 2009 /558 PM MDT TUE JUN 2 2009/ ...GUSTY NORTH WINDS AND BLOWING DUST THIS EVENING... A BAND OF GUSTY NORTH WINDS AND BLOWING DUST WILL MOVE SOUTH ACROSS PORTIONS OF THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS THIS EVENING. EXPECT NORTHEAST WINDS OF 30 MPH WITH GUSTS NEAR 40 MPH ALONG WITH VISIBILITIES BRIEFLY REDUCED TO NEAR 2 MILES IN BLOWING DUST. MOTORISTS SHOULD REMAIN ALERT FOR SUDDEN CHANGES IN VISIBILITIES. AREAS IMPACTED BY THESE GUSTY WINDS AND BLOWING DUST INCLUDE... HOBBS...SEMINOLE...LAMESA...ANDREWS...STANTON...WINK...ODESSA... MIDLAND...MONAHANS...CRANE AND RANKIN.
Local storm report, Jun 2, 7:04 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 7 NE BIG SPRING 32.32N 101.39W
06/02/2009 E0.75 INCH HOWARD TX TRAINED SPOTTER
&&
JAMIE.GUDMESTADSpecial weather statement, Jun 2, 7:50 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 750 PM CDT TUE JUN 2 2009 TXZ063-030115- GLASSCOCK- 750 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY. AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS OVER GLASSCOCK COUNTY WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY WINDS AROUND 50 MPH...MOVING EAST AT 15 MPH. PEOPLE IN GLASSCOCK COUNTY...INCLUDING THE CITY OF GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. IN ADDITION TO GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WEST TEXAS.
Special weather statement, Jun 2, 8:43 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 843 PM CDT TUE JUN 2 2009 TXZ052-063-030215- HOWARD-GLASSCOCK- 843 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK AND SOUTHWESTERN HOWARD COUNTIES. AN INTENSIFYING THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED 1 MILE NORTHWEST OF LEES AT 840 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHEASTERN GLASSCOCK AND SOUTHWESTERN HOWARD COUNTIES... INCLUDING LEES...FORSAN AND BIG SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WEST TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 46 min |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.